Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 01, 2014, 08:55:56 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 632707
  • Total Topics: 47928
  • Online Today: 288
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Wow. I'm really frustrated.  (Read 3700 times)

0 Members and 1 Guest are viewing this topic.

Offline shadowfluid

  • Member
  • Posts: 398
  • Mike
Wow. I'm really frustrated.
« on: November 22, 2007, 10:03:04 PM »
Hi. I've been dealing with major depression since August. I was infected with HIV in May.  Anyway,  I started St. John's Wort in September and so far it's been working like a charm.  So I had a very stressful show last week and literally danced for 3 weeks straight with no break.
My anxiety came back during that week after it lessened dramatically with therapy.  I'm very comfortable with my therapist who is also gay.

Anyway, all of a sudden all of my symptoms came back 2 weeks ago and I've been pretty debilitated for the last few days.  It's like the St. John's Wort stopped working.  I tried Celexa but I couldn't deal with the side effects.

Here are my questions:

1)  What do you do if you feel like your therapy sessions aren't going anywhere anymore?
2)  Does anxiety worsen depression?

Jan 08       321/23%  VL 92,000 (very mild shingles)
Feb 1 08    Start Truvada+Viramune
March 08    470/33%  VL 320
mid-May     Start Reyataz/Norvir/Truvada
June 08      571/ 40%     VL   80
August 08   585/ 33%     VL >50
Nov  Lab error!!!!!!!!wah.
Jan 09        535      Undetectable
March 11     756

Offline akcol

  • Member
  • Posts: 18
Re: Wow. I'm really frustrated.
« Reply #1 on: November 23, 2007, 05:58:15 AM »
Hi,
I've been doing research on Sam-E, St John's Wort, and 5HTP as herbal, powerful depression and anxiety supplements. St. John's Wort uses the same pathway as many of the HIV meds to process - so while there'll be positive results, taxing the liver with having to process them seems a bit defeating. The effective dose of these herbal supplements is important: titrate up slowly. So is cycling them so your body absorbs and compliments their actions.
Here's the great thing. So far as I can tell, Sam-E not only has positive depression, anxiety, no side effects and a different liver processing pathway,  it has healing liver healing properties as well.
I'm finishing up a last couple of books on it right now, and have scads of web searched files.
I'll post if you're interested.
One recent philosophy we've really taken to heart in our home recently is" it's not happening to us, it's happening for us."  I certainly don't mean to suggest we're not experiencing physical-ness with this dis-ease - but the spiritual/peace-of-mind payoff from applying this to all things seemingly good and bad certainly helps.

Offline Dachshund

  • Member
  • Posts: 5,944
Re: Wow. I'm really frustrated.
« Reply #2 on: November 23, 2007, 09:19:53 AM »
If you are on aidsmeds please make sure you check with your doctor before starting supplements. For example it is a major no-no to take St. John's Wort and Atripla. My suggestion before changing therapists or relying on supplements, you discuss your concerns with your therapist. Being honest with your therapist just might relieve a bit of your anxiety. Remember, we shouldn't diagnose over the internet and you should take nothing recommended by a forum member without discussing it with your health professionals first.

Offline Andy Velez

  • Global Moderator
  • Member
  • Posts: 24,424
Re: Wow. I'm really frustrated.
« Reply #3 on: November 23, 2007, 09:22:55 AM »
Shadow, when you feel your therapy isn't working tell your therapist about it. In detail. Exactly what is not happening that you want and what you think he/she is doing wrong. Be real specific if you can about what's going wrong.

It may turn things in a new and better direction and if it doesn't then you will have given it your best shot. Which will increase the likelihood that a subsequent therapy situation will be more successful.

What else is going on in your life? And how are things going today?

Keep us posted.
Andy Velez

Offline shadowfluid

  • Member
  • Posts: 398
  • Mike
Re: Wow. I'm really frustrated.
« Reply #4 on: December 06, 2007, 07:44:25 PM »
thanks to everyone who responded.
It looks like physical exhaustion, extreme anxiety, and 2 months of St. John's Wort (I'm not on meds) made my depression worse.
It goes in waves I guess, but it has gotten so much better since August--the anxiety and depression.
I'm very functional and can get stuff done which is good.  I just can't help but feel I'll go from mild depression to severe again like I did weeks ago.  It's hard to be hopeful.

 Anyway, Andy thanks for the advice!! I felt veyr empowered when I communicated my feelings which made me think I could control my depression :)  I had some weird breakthrough over the weekend which is good.  I go from feeling hopeful to hopeless in a matter of days but it's improving as time goes by.
 So, I was prescribed remeron yesterday for my anxiety/depression but I've been reading people's experiences on it and I'm afraid to take it.
I'm very sensitive to all drugs (sometimes not good) and alcohol (which is good). I may just wait a couple of weeks and see how i feel.
Oh and i got a mild case of shingles (first time) on Monday! Jeez! I didn't know what it was and luckily started Valtrex yesterday.  Hopefully things will calm down after final exams. Phew!
« Last Edit: December 06, 2007, 07:46:35 PM by shadowfluid »
Jan 08       321/23%  VL 92,000 (very mild shingles)
Feb 1 08    Start Truvada+Viramune
March 08    470/33%  VL 320
mid-May     Start Reyataz/Norvir/Truvada
June 08      571/ 40%     VL   80
August 08   585/ 33%     VL >50
Nov  Lab error!!!!!!!!wah.
Jan 09        535      Undetectable
March 11     756

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.